Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 30, 2020, 1:46 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jul 1, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 1:46 PM PDT (20:46 UTC)
- In effect from
- Jul 1, 2020, 11:00 AM PDT
- Expired
- Jul 1, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS85 KVEF 302046 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 146 PM PDT Tue Jun 30 2020 .Another breezy afternoon will develop Wednesday that will lead to widespread elevated fire weather conditions but also localized critical conditions for parts of southern Nevada. These winds are not expected to be to the extent of our last wind event over the weekend but could be enough to continue or worsen ongoing fires in southern Nevada. NVZ461>465-011215- /O.NEW.KVEF.FW.W.0016.200701T1800Z-200702T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 146 PM PDT Tue Jun 30 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, AND 465... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Wednesday. * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, and 465. * TIMING...11 AM through 8PM Wednesday. * WIND...Sustained winds of 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...5 to 15 percent * IMPACTS...Any fires that start will have the potential for spreading quickly. * ADDITIONAL DETAILS...Several large fires are ongoing in zones 464 and 461 in addition to smaller fires reported. While much of this warning area may see winds generally below criteria during this time frame, these elevated winds may exacerbate ongoing fires in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
864 WWUS85 KVEF 011128 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 428 AM PDT Wed Jul 1 2020 .Another breezy afternoon will develop Wednesday that will lead to widespread elevated fire weather conditions but also localized critical conditions for parts of southern Nevada. These winds are not expected to be to the extent of our last wind event over the weekend but could be enough to continue or worsen ongoing fires in southern Nevada. NVZ461>465-020300- /O.CON.KVEF.FW.W.0016.200701T1800Z-200702T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 428 AM PDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, AND 465... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, and 465. * TIMING...11 AM through 8PM Wednesday. * WIND...Sustained winds of 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...5 to 15 percent * IMPACTS...Any fires that start will have the potential for spreading quickly. * ADDITIONAL DETAILS...Several large fires are ongoing in zones 464 and 461 in addition to smaller fires reported. While much of this warning area may see winds generally below criteria during this time frame, these elevated winds may exacerbate ongoing fires in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
116 WWUS85 KVEF 011746 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1046 AM PDT Wed Jul 1 2020 .A breezy afternoon expected today that will lead to widespread elevated fire weather conditions, but also localized critical conditions for parts of southern Nevada. These winds are not expected to be as strong as last weekend, but could be enough to continue or worsen ongoing fires in southern Nevada. NVZ461>465-020300- /O.CON.KVEF.FW.W.0016.200701T1800Z-200702T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1046 AM PDT Wed Jul 1 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, AND 465... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, and 465. * TIMING...11 AM through 8PM Wednesday. * WIND...Sustained winds of 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...5 to 15 percent * IMPACTS...Any fires that start will have the potential to spread quickly. * ADDITIONAL DETAILS...Several large fires are ongoing in zones 464 and 461 in addition to smaller fires reported. While much of this warning area may see winds generally below criteria during this time frame, elevated winds may exacerbate ongoing fires in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
433 WWUS85 KVEF 020328 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 828 PM PDT Wed Jul 1 2020 NVZ461>465-020430- /O.EXP.KVEF.FW.W.0016.000000T0000Z-200702T0300Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 828 PM PDT Wed Jul 1 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, AND 465... Winds have begun decreasing and are now under red flag warning criteria, so the warning has been allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 11:00 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 11:00 AM PDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1100 AM PDT Tue Jun 30 2020 .SYNOPSIS...A gradual warming trend will commence today as high pressure builds across the region. Temperatures will return to above normal territory by late in the week and will remain quite warm over the holiday weekend and into next week. Dry conditions are expected though some hints of monsoonal moisture may creep into Northwest Arizona Thursday through Saturday. && .SHORT TERM...through Wednesday. Slightly warmer, but still well below average temperatures expected today for the region. Broad troughing will replace the passage of our most recent system keeping the region quiet today. Moving into Wednesday, the broad trough will begin to become influenced by a westward moving subtropical high which will have some implications for storm chances later in the week, but before that, surface pressure will drop Wednesday afternoon as low level mixing is maximized over eastern NV and western UT. The GFS depicts this most substantially yielding wind fields to reach 15-25 mph from Lincoln County north and east. NBM winds, even when influenced by the hi-res solutions keep gusts below RFW criteria but sustained winds of 20 mph are more likely. Will be coordinating with fire partners on their input in regards to ongoing fires and their resource allocation to make a decision on an RFW for tomorrow afternoon. .LONG TERM...Thursday through the Weekend. The main focus for the long term period is the evolution of a quasi-monsoonal pattern setting up as early as Thursday and potentially through the weekend affecting northwest Arizona mainly in our CWA. For the last several days, EC/GEFS has been advertising a stark increase in moisture from the Colorado River and eastward. This is due to the aforementioned subtropical high building over the four corners, a signal for typical monsoon set ups. The main question, especially for Thursday is lifting mechanisms. Very marginal dynamics will be in place for northwest Arizona and thus the main lifting mechanism will likely be heating. Also, moisture will be on the uptick Thursday but not reaching its maximum until Friday, so coverage and QPF is rather low confidence, even for Mohave County. Nevertheless, the consistent signal for PWAT values approaching 1" and increased heating by Thursday should be enough to warrant at least slight chance PoPs for eastern Mohave, which were maintained on the previous forecast. Thus, did not remove them. However, there could be a concern for dry T. Friday looks like the best potential for thunder as PWATs are maximized east of the Colorado River (1"+) and a marginal UL jet streak also sets up over west-central Arizona. Thus, PoPs were increased with thunder Friday afternoon. Much less confidence still for over the weekend but there still remains a non-zero potential for thunder in the same areas Saturday and even Sunday. However, the consistent trend has been to transition this potential farther east into Arizona keeping the CWA PoP free. Don't argue with this in theory, but if storms come to fruition any day, westward moving outflow could spark more storm development farther than synoptic models are advertising. Don't have the confidence to introduce PoPs at this point, but would like to see some backing from hi-res models before making that call. && .FIRE WEATHER...Another welcome quiet day today for much of the region as significant fires continue in the Spring Mountains and Lincoln County. A few smaller fires have also started this morning but winds remaining generally below 15 mph in most locations should help mitigate spread. Winds do increase again tomorrow, potentially bringing near-critical thresholds for the Spring Mountains and Lincoln County (zones 464/461). Will be coordinating with fire partners on the potential for RFW for tomorrow afternoon in these locations as sustained 20 mph looks most likely there. && .AVIATION...For McCarran...Minimal impacts expected today for McCarran. Mostly light and variable winds are expected across the Valley, but generally favoring an easterly direction. Not much change overnight but winds will be increasing late morning tomorrow which may be a complication for configurations with 180-150 degree direction through the afternoon. Skies should be SKC-FEW throughout the period. For the rest of southern Nevada, northwest Arizona and southeast California...Minimal impacts expected today across the region. Winds do increase towards the end of the TAF period, with gust potential to 20-25 kts, mainly for KDAG/KEED/KIFP, but otherwise light winds and SKC-FEW are expected through the next 24 hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.